Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 24, NWS Lake Charles, LA

March 31, 2016

NWS Lake Charles, LA issued this small craft advisory at Mar 31, 2016, 10:14 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2016, 10:14 AM CDT (15:14 UTC)
Expired
Mar 31, 2016, 9:34 PM CDT
In force
11 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

905 
WHUS74 KLCH 311514
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1014 AM CDT THU MAR 31 2016

...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS BEYOND 20 NM...

.A TIGHT PRESSURE GRADIENT PERSISTS BETWEEN HIGH PRESSURE TO THE
EAST AND LOWER PRESSURE ASSOCIATED WITH A COLD FRONT OVER TEXAS.
MODERATE TO STRONG SOUTHERLY WINDS WILL CONTINUE...WITH SEAS
RUNNING NEAR 6 FEET OVER THE COASTAL WATERS BEYOND 20 NM.

GMZ470-472-475-312315-
/O.NEW.KLCH.SC.Y.0024.160331T1514Z-160401T0000Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1014 AM CDT THU MAR 31 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...NEAR 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24
2 follow-up statements
697 
WHUS74 KLCH 312024
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 PM CDT THU MAR 31 2016

...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS BEYOND 20 NM...

.THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND
LOWER PRESSURE ASSOCIATED WITH A COLD FRONT OVER TEXAS WILL
GRADUALLY RELAX OVERNIGHT. HOWEVER...MODERATE SOUTHERLY WINDS ARE
EXPECTED TO CONTINUE...WITH SEAS RUNNING NEAR 6 FEET OVER THE
COASTAL WATERS BEYOND 20 NM TONIGHT.

GMZ470-312130-
/O.CAN.KLCH.SC.Y.0024.000000T0000Z-160401T0000Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
324 PM CDT THU MAR 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND SEAS HAVE DIMINISHED ACROSS THE COASTAL WATERS WEST OF
CAMERON.

$$

GMZ472-475-010430-
/O.EXT.KLCH.SC.Y.0024.000000T0000Z-160401T1200Z/
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
324 PM CDT THU MAR 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WINDS...NEAR 20 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

24
723 
WHUS74 KLCH 010234
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
934 PM CDT THU MAR 31 2016

GMZ472-475-010345-
/O.CAN.KLCH.SC.Y.0024.000000T0000Z-160401T1200Z/
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
934 PM CDT THU MAR 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SOUTHERLY WINDS HAVE DECREASED SLIGHTLY AND ARE NOW BELOW SMALL
CRAFT ADVISORY CRITERIA. WIND SPEEDS SHOULD CONTINUE AROUND 15 TO
20 KNOTS THROUGH THE NIGHT. THEREFORE...SMALL CRAFT SHOULD STILL
EXERCISE CAUTION.

$$

RUA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 6:36 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Mar 31, 6:36 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
636 AM CDT THU MAR 31 2016

.DISCUSSION...
FOR 12Z TAF ISSUANCE.

&&

.AVIATION...
MVFR/IFR CEILINGS WILL CONTINUE THROUGH MID MORNING AT TAF SITES
ACROSS THE REGION. AFTER MID MORNING...CEILINGS WILL INCREASE AND
COULD POSSIBLY MIX OUT TO VFR AT A FEW SITES. SUSTAINED SOUTHERLY
WINDS WILL INCREASE TO 10-15 KTS...BUT GUSTS WILL BE LOWER THAN
YESTERDAY AT 20-25 KTS. VCTS WILL BE POSSIBLE BEGINNING IN THE
LATE MORNING EARLY AFTERNOON HOURS...WITH HIGHEST LIKELIHOOD OF TS
NEAR AEX THIS AFTERNOON...BEFORE ACTIVITY DECREASES BY EVENING.

DURING THE LATE EVENING/OVERNIGHT WINDS WILL BECOME LIGHT AND
VARIABLE AS COLD FRONT SLOWLY MOVES SE. WITH ABUNDANT MOISTURE
STILL IN THE AREA...CEILINGS ARE FORECAST TO DECREASE TO IFR WITH
MVFR VISIBILITIES FROM LIGHT FOG POSSIBLE. AFTER 01/06Z...SHRA
WILL BE POSSIBLE AT ALL SITES EXPECT AEX WHICH SHOULD BE BEHIND
THE COLD FRONT BY THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 412 AM CDT THU MAR 31 2016/

DISCUSSION...
LATEST ROUND OF STORMS ARE BEGINNING TO EXIT SOUTH CENTRAL
LOUISIANA AS TEMPERATURES AGAIN ARE HOLDING IN THE LOWER
70S THIS MORNING. IN THE DALLAS/FORT WORTH METROPLEX CURRENT
TEMPS ARE IN THE UPPER 50S WITH TEMPERATURES ACROSS THE
DAKOTAS IN THE 30S. WILL NOT SEE THOSE TEMPS UNTIL LATE NEXT
FALL.

FOR THIS MORNING HIGH PRESSURE IS CENTERED OFF THE CAROLINAS
WITH LOW PRESSURE MOVING UP TOWARDS THE GREAT LAKES AND A
TRAILING COLD FRONT EXTENDING DOWN INTO WEST TEXAS. SOUTH
WINDS REMAIN STRONG BUT WILL BACK OFF A BIT TODAY. TIDES
HAVE BEEN RUNNING A BIT ABOVE NORMAL ALONG THE COAST WITH
THE SOUTHERLY FETCH OVER THE LAST FEW DAYS. THIS WILL CHANGE
ON FRIDAY BEHIND THE COLD FRONT.

FOR TODAY LOOKING FOR THE UPPER LEVEL SYSTEM OVER THE
SOUTHERN ROCKIES CONT IT'S SLOW SWING DOWN AND INTO THE
FOUR CORNERS. THE COLD FRONT MOVING THROUGH CENTRAL TEXAS
WILL CONTINUE THAT SLOW MARCH TOWARDS THE GULF TODAY. THE
COMBINATION OF THE APPROACHING FRONT... INTRUSION OF GULF
MOISTURE AND THE UPPER LEVEL LOW WILL BRING MORE SHOWERS
AND THUNDERSTORMS AGAIN TO THE NORTHWEST GULF REGION. AS
TEMPS REMAIN AROUND 70 NOT LOOKING A LARGE JUMP BUT TEMPS
WILL MANAGE TO TOP OUT IN THE UPPER 70S TO NEAR 80. THE
CHANCE FOR RAINS WILL CONTINUE INTO FRIDAY AND TAPER OFF
BEHIND THE FRONT. THIS NEXT FRONT CONTINUES TO SLOW WITH
EACH MODEL RUN AND THE LATEST MODEL RUN IS NO DIFFERENT.
THE LATEST RUNS ARE SUGGESTING TOWARDS MIDNIGHT FOR BPT
AND AROUND MIDNIGHT FOR LCH AND DRG THE EARLY MORNING FOR
LFT.

RAINS TO CONTINUE INTO FRIDAY BEHIND THE FRONT BUT WILL BE
DRAWING TO A CLOSE. THE GRADIENT IS EXPECTED TO TIGHTEN
OVER THE COASTAL WATERS LATE FRIDAY INTO SATURDAY AND ANOTHER
SMALL CRAFT ADVISORY MAYBE NEEDED AT THAT TIME. OTHERWISE
LOOKING AT COOL MORNINGS OVER THE WEEKEND WITH TEMPS WARMING
BACK TOWARDS THE 70S FOR DAYTIME HIGHS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  59  73  49 /  60  40  40  20
LCH  78  65  74  52 /  40  30  50  20
LFT  80  69  75  55 /  50  50  70  30
BPT  80  65  76  52 /  40  20  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR GMZ450-452-
     455-470-472-475.

&&

AVIATION...26
Hazardous weather outlook, Mar 31, 3:41 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 AM CDT THU MAR 31 2016

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-010845-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
341 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
MORE SHOWERS AND THUNDERSTORMS ON TAP TODAY IN ADVANCE OF THE
NEXT COLD FRONT THAT WILL DRAG THROUGH THE REGION LATE TONIGHT
INTO FRIDAY MORNING. THIS WILL DRAW TO A CLOSE MOST OF THE
PRECIPITATION.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY WILL SEE RAINS ENDING WITH A DRY AND COOL STARTS TO THE
WEEKEND MORNINGS WITH TEMPERATURES WARMING BACK INTO THE 70S.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:47 AM CDTRiver Flood WarningLCHCalcasieu29 hr
Mar 31, 2:33 AM CDTSpecial Weather StatementLCHAcadia27 min
Mar 31, 3:01 AM CDTSpecial Weather StatementLCHSaint Landry44 min
Mar 31, 3:44 PM CDTSpecial Weather StatementLCHVernon31 min
Mar 31, 4:18 PM CDTSpecial Weather StatementLCHRapides42 min

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.